Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 1, 2025, 6:16 PM CDT for 4 counties in Texas. It was in force for 41 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2025, 6:16 PM CDT (23:16 UTC)
- Expired
- Jun 12, 2025, 1:00 AM CDT
- In force
- 41 days
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Burnet County, TX, Gillespie County, TX, Kerr County, TX, Llano County, TX
The radar
The Ft Hood radar (KGRK), 93 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.3 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 385 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
152
WGUS54 KEWX 012316
FFWEWX
TXC053-299-020215-
/O.NEW.KEWX.FF.W.0001.250501T2316Z-250502T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
616 PM CDT Thu May 1 2025
The National Weather Service in Austin/San Antonio has issued a
* Flash Flood Warning for...
Northwestern Burnet County in south central Texas...
Northeastern Llano County in south central Texas...
* Until 915 PM CDT.
* At 616 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Burnet, Buchanan Dam, Buchanan Lake Village, Inks Lake State Park
and Tow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3092 9832 3070 9818 3070 9840 3090 9850
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
272 follow-up statements
007
WGUS54 KEWX 020143
FFWEWX
TXC053-299-020415-
/O.EXT.KEWX.FF.W.0001.000000T0000Z-250502T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
843 PM CDT Thu May 1 2025
The National Weather Service in Austin/San Antonio has extended the
* Flash Flood Warning for...
Northwestern Burnet County in south central Texas...
Northeastern Llano County in south central Texas...
* Until 1115 PM CDT.
* At 843 PM CDT, gauge reports indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 5 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Gauges reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Burnet, Buchanan Dam, Buchanan Lake Village, Inks Lake State Park
and Tow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3092 9832 3070 9818 3070 9840 3090 9850
FLASH FLOOD...GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
27043
WGUS54 KEWX 120132
FFWEWX
TXC171-265-299-120600-
/O.NEW.KEWX.FF.W.0001.250612T0132Z-250612T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
832 PM CDT Wed Jun 11 2025
The National Weather Service in Austin/San Antonio has issued a
* Flash Flood Warning for...
Northwestern Gillespie County in south central Texas...
North Central Kerr County in south central Texas...
Southwestern Llano County in south central Texas...
* Until 100 AM CDT.
* At 832 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts up to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Castell, Doss, Cherry Spring, Harper, Prairie Mountain, Crabapple
and Enchanted Rock State Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3029 9942 3029 9930 3050 9930 3050 9896
3074 9896 3075 9882 3044 9882 3019 9928
3019 9942
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MOWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 1, 3:04 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, May 1, 3:04 PM CDT, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 304 PM CDT Thu May 1 2025 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Tonight through Friday night) Issued at 156 PM CDT Thu May 1 2025 Key Messages: - Severe Thunderstorm Watch for northern Hill Country and northern I-35 Corridor until 9 PM. Large hail and damaging wind gusts most likely threats. - Level 1 to 2 of 5 risk of severe thunderstorms Friday afternoon into Friday evening for all of South Central Texas. - Any storm that forms over South Central Texas late today or tonight will provide a marginal (level 1 of 4) risk of excessive rainfall. - There is a level 2 of 4 risk for excessive rainfall across nearly all areas of South Central Texas Friday afternoon and evening. Convection is beginning in the vicinity of an old outflow boundary near our northeastern counties. Current conditions are high CAPE with moderate vertical wind shear. We have issued a Severe Thunderstorm Watch for this area until 9 PM. Steep mid-level lapse rates suggest large hail as the most likely threat with damaging winds gusts also likely. Storms will move from west to east. Storms are also beginning to form out west in the vicinity of the dryline. The airmass there is also unstable with only moderate wind shear. Conditions are favorable for strong to severe thunderstorms this evening. There is a level 2 of 5 risk for severe thunderstorms across most of our CWA tonight. Convection should wane with the loss of heating by late evening. The overnight period should be quiet. A cold front will drop down through central Texas during the day Friday. This bring a better chance for widespread convection. The airmass will remain unstable and the severe risk will be level 2 of 5 again. In addition the PW will be high enough that locally heavy rain will be possible and WPC has a level 2 of 4 risk for excessive rainfall and flash flooding. && .LONG TERM... (Saturday through Thursday) Issued at 156 PM CDT Thu May 1 2025 Key Messages: - Drying out and a beautiful weekend for most areas on tap - Wet and stormy pattern continues through Thursday Starting the forecast period we should have most of the heavy rain and possible strong storms pushing out of most of our southern areas as the front pushes southward. In its wake we should see skies start to clear out with humidity levels dropping and highs in the upper 70s leading to a nice Saturday with light northeast winds. An even better day is expected on Sunday under partly to mostly sunny skies with highs in the upper 70s to low 80s. Things quickly change as we resume southerly flow which brings the return of more humid conditions though high temperatures shouldn't be as warm as this past week with most areas staying in the low 80s. Additionally, chances for rain and thunderstorms begin to increase Monday into Tuesday as several upper level short waves move from northeast Mexico into the local area. The wet pattern continues throughout the week as an upper level low pressure system over New Mexico tries to push east into central TX. Surface wise we will have a frontal boundary that pushes into our area Wednesday into Thursday bringing several rounds of scattered showers and thunderstorms. Like this past week the dryline is expected to stay just west of Del Rio thus leaving our area on the warm and humid side of things thus giving our area repeated chances for rounds and rounds of storms. At this point it is too early to tell if we could have strong to severe storms with each round so check back for future forecasts as things become further refined. Temperatures look to remain in the upper 70s and low 80s Monday to the mid 80s for Tuesday and Wednesday before cooling back down to the low 80s for Thursday. && .AVIATION... (18Z TAFS) Issued at 1252 PM CDT Thu May 1 2025 Ceilings have risen to MVFR level at all of the terminals and will stay that way through the afternoon and evening. We expect winds to start gusting up to 25 kts within the next hour or two. There will be low chances for showers and thunderstorms through this period. This afternoon the best chances will be at DRT. Then the better chances will shift to San Antonio and Austin late evening and overnight. MVFR ceilings will develop again late this evening. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 69 87 63 80 / 30 80 70 10 Austin Bergstrom Intl Airport 67 87 62 78 / 30 80 70 10 New Braunfels Muni Airport 69 90 64 81 / 20 70 70 10 Burnet Muni Airport 67 83 61 78 / 30 80 60 10 Del Rio Intl Airport 69 90 67 82 / 30 40 60 30 Georgetown Muni Airport 67 84 61 77 / 30 80 70 10 Hondo Muni Airport 67 87 64 80 / 30 60 70 20 San Marcos Muni Airport 68 87 63 79 / 20 80 70 10 La Grange - Fayette Regional 70 88 64 79 / 20 80 80 10 San Antonio Intl Airport 70 88 65 79 / 20 70 70 20 Stinson Muni Airport 71 90 66 80 / 20 70 70 20 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...05 Long-Term...CJM Aviation...05
In the hours before
Special weather statement, May 1, 3:32 PM CDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
332 PM CDT Thu May 1 2025
TXZ184-012115-
Edwards TX-
332 PM CDT Thu May 1 2025
...A strong thunderstorm will impact portions of southwestern Edwards
County through 415 PM CDT...
At 331 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Carta Valley, or 17 miles southeast of Loma Alta,
moving north at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southwestern
Edwards County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2969 10045 2975 10064 3005 10063 2998 10028
TIME...MOT...LOC 2031Z 192DEG 14KT 2976 10056
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
CJM/BradyLocal storm report, May 1, 4:33 PM CDT, 1 hour 43 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
433 PM CDT Thu May 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM Tornado 10 NNW Briggs 31.03N 98.00W
05/01/2025 Burnet TX Storm Chaser
Multiple chasers confirm tornado on ground.
&&
JRLocal storm report, May 1, 5:59 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
559 PM CDT Thu May 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM Hail 1 N Inks Lake State Par 30.76N 98.37W
05/01/2025 M1.75 Inch Burnet TX Emergency Mngr
Observed near SH29 and Park Road 4.
&&
JRLocal storm report, May 1, 6:07 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
607 PM CDT Thu May 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM Hail 1 E Buchanan Lake Villa 30.86N 98.43W
05/01/2025 M2.75 Inch Llano TX Public
Delayed report.
&&
JRThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:09 PM CDT | Areal Flood Advisory | EWX | Atascosa | 2 hr |
| Apr 30, 7:15 PM CDT | Special Weather Statement | EWX | Comal | 45 min |
| Apr 30, 7:25 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Karnes | 35 min |
| Apr 30, 7:37 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Karnes | 23 min |
| Apr 30, 7:44 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 61 min |
| Apr 30, 8:37 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 53 min |
| Apr 30, 9:20 PM CDT | Areal Flood Advisory | EWX | Williamson | 3 hr |
| Apr 30, 9:20 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 40 min |
| Apr 30, 9:56 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 14 min |
| Apr 30, 10:07 PM CDT | Special Weather Statement | EWX | Williamson | 38 min |
| Apr 30, 10:22 PM CDT | Severe Thunderstorm Warning | EWX | Lee, Travis, Williamson | 53 min |
| Apr 30, 10:42 PM CDT | Special Weather Statement | EWX | Williamson | 48 min |
| Apr 30, 11:01 PM CDT | Severe Thunderstorm Warning | EWX | Lee, Williamson | 23 min |
| Apr 30, 11:21 PM CDT | Special Weather Statement | EWX | Lee | 39 min |
| May 1, 3:32 PM CDT | Special Weather Statement | EWX | Edwards | 43 min |
| May 1, 3:42 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 63 min |
| May 1, 3:44 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 22 min |
| May 1, 4:03 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 57 min |
| May 1, 4:13 PM CDT | Tornado Warning | EWX | Burnet | 32 min |
| May 1, 4:29 PM CDT | Tornado Warning | EWX | Burnet, Williamson | 31 min |
| May 1, 4:42 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 63 min |
| May 1, 4:49 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 56 min |
| May 1, 4:57 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 48 min |
| May 1, 5:00 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 45 min |
| May 1, 5:05 PM CDT | Tornado Warning | EWX | Burnet, Williamson | 40 min |
| May 1, 5:08 PM CDT | Areal Flood Advisory | EWX | Edwards | 3 hr |
| May 1, 5:19 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Real | 26 min |
| May 1, 5:27 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 48 min |
| May 1, 5:38 PM CDT | Tornado Warning | EWX | Burnet, Williamson | 14 min |
| May 1, 5:40 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Real, Uvalde | 65 min |
| May 1, 5:41 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 64 min |
| May 1, 5:45 PM CDT | Areal Flood Advisory | EWX | Edwards | 3 hr |
| May 1, 5:47 PM CDT | Areal Flood Advisory | EWX | Burnet | 3 hr |
| May 1, 5:49 PM CDT | Areal Flood Advisory | EWX | Burnet, Llano | 3 hr |
| May 1, 5:52 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 53 min |
| May 1, 6:25 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 35 min |
| May 1, 6:32 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 58 min |
| May 1, 6:35 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 20 min |
| May 1, 6:43 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 62 min |
| May 1, 6:49 PM CDT | Areal Flood Advisory | EWX | Burnet, Williamson | 3 hr |
| May 1, 6:57 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 63 min |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.